MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Phone number- requested, not provided.A reservoir, an oxygenator module, a support arm, and a clip that connects the oxygenator module /reservoir and the support arm, were received for evaluation.Visual inspection revealed that the oxygenator module was found to have come off the support arm.Visual inspection of the reservoir-side connector of the supporter arm did not find any anomaly such as deformity or break in the appearance.Visual inspection of the oxygenator-side connector of the supporter arm found it had been partially broken.Visual and magnifying inspection of the clip found the pawls had been deformed.Reproductive testing was performed.A factory-retained product sample contained in a unit box was dropped by gravity from 1.5 m-high.The oxygenator module did not come off the supporter arm.A factory-retained product sample contained in a unit box was dropped by gravity from 3.5 m-high.The oxygenator module got come off the supporter arm.Review of device history records and the shipping inspection record of the involved product/lot# combination was conducted with no relevant findings.Ifu states: do not use if the package and/or device is damaged or any of caps are off.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample was exposed to significant shock force beyond the product strength during transportation or storage.However, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the connection between the capiox oxygenator and reservoir was broken.The event occurred pre-treatment, and the patient was not harmed.The procedure outcome was not reported.

Brand Name
CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9509643
Report Number9681834-2019-00221
Device Sequence Number10867920
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberCX*RX15RW30
Device Lot Number190522C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR
Patient Weight15